Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 46, NWS San Angelo, TX
NWS San Angelo, TX issued this flash flood warning at Oct 16, 2018, 3:31 AM CDT for Kimble County, Mason County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 16, 2018, 3:31 AM CDT (08:31 UTC)
- Expired
- Oct 16, 2018, 6:30 AM CDT
- In force
- 3 hr
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Kimble County, TX, Mason County, TX
The radar
The San Angelo radar (KSJT), 131 km from the middle of the area, began a volume at 08:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 16, 4:20 AM CDT | FLASH FLOOD | 10 Se Mason, TX | SHERIFF'S OFFICE REPORTED BEAVER CREEK WAS FLOWING OVER HIGHWAY 87 10 MILES SOUTHEAST OF MASON. HIGHWAY 87 HAS BEEN CLOSED SOUTH OF MASON. IN ADDITION, HIGHWAY 71 IN NORTHEASTERN MASON COUNTY HAS BEEN CLOSED DUE TO FLOODING. |
| Oct 16, 5:20 AM CDT | FLASH FLOOD | Segovia, TX | SHERIFF'S OFFICE REPORTING THAT JOHNSON FORK CREEK IS FLOWING OVER INTERSTATE 10, WITH MULTIPLE SWIFTWATER RESCUES IN PROGRESS. INTERSTATE 10 HAS BEEN CLOSED AS WELL AS FM 2169 NORTH OF INTERSTATE 10 DUE TO JOHNSON FORK CREEK FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 8.5 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 676 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 514 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
447
WGUS54 KSJT 160831
FFWSJT
TXC267-319-161130-
/O.NEW.KSJT.FF.W.0046.181016T0831Z-181016T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service San Angelo TX
331 AM CDT TUE OCT 16 2018
The National Weather Service in San Angelo has issued a
* Flash Flood Warning for...
Kimble County in west central Texas...
Mason County in west central Texas...
* Until 630 AM CDT.
* At 325 AM CDT, Doppler radar indicated thunderstorms continuing to
produce heavy rain across the warned area. Rainfall rates of up to
an inch per hour continue to fall in eastern Kimble and Mason
counties, exacerbating the ongoing flooding situation. Numerous
roads remain closed due to flooding and river flooding is now also
occurring in Mason County due to this rainfall.
* Some locations that will experience flooding include...
Junction, Mason, Loyal Valley, Streeter, Camp Air, Katemcy,
Telegraph, Pontotoc, Fredonia, Segovia, London, South Llano
River State Park.
This includes the following low water crossings ...
Park Road 73 crossing South Llano River...
US HWY 377 from south of Telegraph to Junction...
FM 2169 crossing Johnson Fork Creek...
RM 385 in eastern Kimble County... and
County Road 370 crossing Big Saline Creek.
Do not drive through these low water crossings or any other
low water crossing with water flowing across the roadway.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3071 9976 3071 9948 3094 9948 3094 9909
3092 9909 3092 9896 3050 9896 3050 9930
3029 9930 3029 9999
$$
sn1 follow-up statement
737
WGUS74 KSJT 160935
FFSSJT
Flash Flood Statement
National Weather Service San Angelo TX
435 AM CDT TUE OCT 16 2018
TXC267-319-161130-
/O.CON.KSJT.FF.W.0046.000000T0000Z-181016T1130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Kimble TX-Mason TX-
435 AM CDT TUE OCT 16 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CDT FOR
KIMBLE AND MASON COUNTIES...
At 429 AM CDT, law enforcement officials reported that Beaver Creek
10 miles southeast of Mason was flowing over Highway 87, and the
Llano River was up to the bridge of Highway 87. Highway 87 was
closed south of Mason due to this flooding. In addition, Highway 71
in northeastern Mason County has been closed due to flooding over
the roadway. Showers and thunderstorms will continue to produce
moderate to heavy rain over the area in the next couple hours, which
may exacerbate ongoing flooding.
Other locations that may experience flooding include... Junction,
Mason, Art, Loyal Valley, Yates Crossing, Streeter, Camp Air, Hilda,
Grit, Katemcy, Telegraph, Pontotoc, Fredonia, Segovia, Hedwigs Hill,
Long Mountain, London, South Llano River State Park, The
Intersection Of Highway 29 And Ranch Road 1222 and Us-87 Near The
Mason-Gillespie County Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, urban areas, highways, streets and underpasses as
well as other drainage areas and low lying spots.
Excessive runoff from heavy rainfall will cause flooding of small
creeks and streams, country roads, farmland, and other low lying
spots.
&&
LAT...LON 3071 9976 3071 9948 3094 9948 3094 9909
3092 9909 3092 9896 3050 9896 3050 9930
3029 9930 3029 9999
$$
snWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 16, 12:48 AM CDT, 2 hours 43 minutes earlier.
Area forecast discussion, Oct 16, 12:48 AM CDT, 2 hours 43 minutes before
Area Forecast Discussion...UPDATED National Weather Service San Angelo TX 1248 AM CDT Tue Oct 16 2018 .AVIATION... /06Z TAFS/ Widespread low cloud cover and periods of light to moderate rain will continue through the next 24 hours. Our TAF sites will continue to have reductions in ceilings and visibilities, with conditions ranging from MVFR to IFR. LIFR conditions appear to be a low possibility at this time, so not incorporating into this TAF package. Will monitor, however, and make amendments as needed. 19 && .PREV DISCUSSION... /issued 632 PM CDT Mon Oct 15 2018/ AVIATION... /00Z TAFS/ MVFR to IFR conditions will persist for the majority of the next 24 hours. Periods of rain will continue on and off through Monday night and Tuesday. Reduced visibility will be a problem, occasionally, along with gusty winds. 41 PREV DISCUSSION... /issued 252 PM CDT Mon Oct 15 2018/ SHORT TERM... (Tonight and Tuesday) .Flash flood watch extended through Tuesday evening... Cold and unseasonable temperatures continue with upper 30s to lower 40s across West Central Texas this afternoon. Near steady temperatures will continue tonight and Tuesday, with continued cold advection. Winds will not be as strong, however, decreasing to the 10 to 15 mph range. The upper storm system over New Mexico will continue to bring bands of showers with isolated thunderstorms over the cold air at the surface. Models indicate the next band of showers to spread north this evening, with the heaviest rainfall along and east of a Sonora...San Angelo...Abilene line. WPC has 1 to 2 1/2 inches through 7 PM Tuesday in this area. With saturated soils, and little evaporation due to cold temperatures, any rainfall will run off quickly. Thus the flash flood watch has been extended. 04 LONG TERM... (Tuesday Night through Monday)) A shallow cold airmass will remain over the area through Wednesday, with temperatures slowly moderating by the end of the week and into next weekend. Temperatures will remain below normal through the extended period, with highs on Wednesday in the lower 50s, warming into the 60s Friday through Sunday. An upper level low will develop over the Desert Southwest tonight and remain nearly stationary through Wednesday night before shearing east as an open wave across the Plains on Friday. This setup will favor continued high rain chances through Friday as disturbances out ahead of the upper low lift northeast across the area. Another cold front looks to move through the area on Saturday in wake of the upper trough moving across the Plains. Rain chances will persist through the weekend, mainly over southern sections behind the front as yet another upper level system develops west of the area. 24 && .PRELIMINARY POINT TEMPS/POPS... Abilene 42 50 46 54 / 50 60 50 70 San Angelo 41 50 44 55 / 60 60 60 70 Junction 43 52 47 56 / 70 60 50 80 Brownwood 41 51 47 56 / 80 70 40 70 Sweetwater 41 48 44 51 / 30 50 60 60 Ozona 41 47 44 53 / 60 70 60 70 && .SJT WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through this evening for Brown-Callahan-Coke- Coleman-Concho-Crockett-Irion-Kimble-Mason-McCulloch-Menard- Runnels-San Saba-Schleicher-Shackelford-Sutton-Taylor-Tom Green. &&
Hazardous weather outlook, Oct 15, 2:01 PM CDT, 13 hours 30 minutes before
Hazardous Weather Outlook National Weather Service San Angelo TX 201 PM CDT Mon Oct 15 2018 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-161915- Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho- Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford- Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble- Mason- 201 PM CDT Mon Oct 15 2018 This Hazardous Weather Outlook is for portions of west central Texas. .DAY ONE...This Afternoon and Tonight Showers, some producing heavy rainfall, will continue through tonight. The best area for heavy rainfall will be along and east of a Sonora...San Angelo...Abilene line. As the ground is saturated, there is a threat for flash flooding and river flooding. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Showers, some producing heavy rainfall, will be possible through the end of the work. As the ground is saturated, there is a threat for flash flooding and river flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Local storm report, Oct 15, 11:37 PM CDT, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1137 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLASH FLOOD MASON 30.75N 99.23W
10/15/2018 MASON TX LAW ENFORCEMENT
RANCH ROAD 386 FROM MASON TO FREDONIA CLOSED DUE TO
FLOODING OF LOW WATER CROSSINGS. SEVERAL STREETS IN
MASON CLOSED DUE TO FLOODING. FM 1871 SOUTH OF MASON
CLOSED FOR SEVERAL MILES DUE TO FLOODED LOW WATER
CROSSINGS.
&&
EVENT NUMBER SJT1800123
SNLocal storm report, Oct 15, 11:40 PM CDT, 3 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1140 PM CDT MON OCT 15 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 PM FLASH FLOOD JUNCTION 30.49N 99.77W
10/15/2018 KIMBLE TX LAW ENFORCEMENT
SEVERAL ROADS CLOSED IN KIMBLE COUNTY DUE TO FLOODED
LOW WATER CROSSINGS, INCLUDING HIGHWAY 377 FROM THE
COUNTY LINE TO JUNCTION, RANCH ROAD 385 FROM LONDON TO
HARPER, RANCH ROAD 479, AND FM 2169.
&&
EVENT NUMBER SJT1800124
SNLocal storm report, Oct 16, 1:31 AM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
131 AM CDT TUE OCT 16 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0128 AM FLASH FLOOD 6 SE JUNCTION 30.43N 99.70W
10/16/2018 KIMBLE TX LAW ENFORCEMENT
SHERIFF'S OFFICE REPORTED JOHNSON FORK CREEK FLOWING
OVER FM 2169.
&&
EVENT NUMBER SJT1800125
SNThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 10:04 PM CDT | Areal Flood Advisory | SJT | Kimble, McCulloch, Mason, San Saba | 4 hr |
| Oct 15, 11:31 PM CDT | Flash Flood Warning | SJT | Kimble, Mason | 4 hr |
| Oct 16, 2:15 AM CDT | Areal Flood Advisory | SJT | San Saba | 3 hr |
| Oct 16, 2:25 AM CDT | River Flood Warning | SJT | Mason | 5 hr |
| Oct 16, 2:44 AM CDT | River Flood Warning | SJT | Mason | 25 hr |
| Oct 16, 3:48 AM CDT | River Flood Warning | SJT | Kimble | 16 hr |
| Oct 16, 5:37 AM CDT | Flash Flood Warning | SJT | Kimble | 83 min |
| Oct 16, 6:37 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 98 min |
| Oct 16, 7:06 AM CDT | Flash Flood Warning | SJT | Kimble | 3 hr |
| Oct 16, 8:15 AM CDT | Flash Flood Warning | SJT | Kimble, Mason | 6 hr |
| Oct 16, 8:27 AM CDT | Areal Flood Advisory | SJT | San Saba | 4 hr |
| Oct 16, 9:19 AM CDT | River Flood Warning | SJT | Mason | 8 hr |
| Oct 16, 9:25 AM CDT | River Flood Warning | SJT | Lampasas, San Saba | 11 hr |
| Oct 16, 9:29 AM CDT | River Flood Warning | SJT | San Saba | 4 days |
| Oct 16, 11:53 AM CDT | Areal Flood Advisory | SJT | Tom Green | 4 hr |
| Oct 16, 12:15 PM CDT | Areal Flood Advisory | SJT | Brown, San Saba | 6 hr |
| Oct 16, 2:16 PM CDT | Areal Flood Warning | SJT | Kimble, Mason | 6 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.